MAUDE Adverse Event Report: Davol Inc., Sub. C.R. Bard, Inc. -1213643 Mesh - Composix E/X; Surgical Mesh

Davol Inc., Sub. C.R. Bard, Inc. -1213643 Mesh - Composix E/X; Surgical Mesh
Catalog Number 0123810
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abscess (1690); Hematoma (1884); Unspecified Infection (1930); Insufficient Information (4580)
Date of Event 06/30/2010
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided a supplemental emdr will be submitted.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol composix mesh on (b)(6) 2010.As reported, the patient is making a claim for an adverse patient outcome against the composix mesh.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is alleged that the patient sustained personal injury, experienced emotional distress and the device was defective.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol composix mesh on (b)(6)2010.As reported, the patient is making a claim for an adverse patient outcome against the composix mesh.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is alleged that the patient sustained personal injury, experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6)2010- patient was diagnosed with incarcerated ventral hernia thereby underwent repair with implant of composix e/x mesh.(b)(6)2010- patient was diagnosed with infected mesh, small hematoma, small abscess, thereby underwent laparoscopic repair with explant of composix e/x mesh, implant of unknow mesh.Per op notes, ¿through midline incision, composix kugel mesh was noted and was found adherent to the tissue.There was a small pocket of hematoma.A small piece of unknown mesh was placed and small abscess just below the umbilicus was noted¿.(b)(6)2010- patient was diagnosed with open abdominal wound.(b)(6)2010- patient had skin closure over previously closed fascia of open abdominal wound.(b)(6)2021- patient was diagnosed with ventral incisional hernia, thereby underwent open repair with implant of synthetic mesh.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the sex, brand name and pma/510(k).Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Updated fields: a2, b3, b4, b5, b6, b7, d3, d4 (product lot no., product catalog no., udi no), d.6b (date of explant), g3, g6, h2, h6, h10, h11.Corrected field: a3 (sex), d1 (brand name), g4 (pma/510(k)) note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
Mesh - Composix E/X
Common Device Name
Surgical Mesh
Manufacturer (Section D)
Davol Inc., Sub. C.R. Bard, Inc. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
Bard Shannon Limited 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
+1(401)825-8495
MDR Report Key12785285
Report Number1213643-2021-08523
Device Sequence Number3874311
Product Code FTL
UDI-Device Identifier00801741031212
UDI-Public(01)00801741031212(10)43IQD319
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K002684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2010
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0123810
Device Lot Number43IQD319
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2021
Supplement Date Received by Manufacturer08/10/2026
Initial Report FDA Received Date11/10/2021
Supplement Report FDA Received Date08/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale